Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Frequent urination, diarrhea, nausea, enlarged prostate and inflamed kidney. Do I have gonorrhea?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8295 Questions
Hi Dr.
I'm 48 and started having frequent urination problems about 6 weeks ago. My test for a UTI came up negative and my Urologist said that I have a slightly enlarged prostate so he gave me Flomax. In addition he sent me for an ultrasound just to be safe. The ultrasound showed a slight inflamation of the kidney so he sent me for a CT to make sure I didn't have a stone blocking the pathway. The test came back showing no obstructions. He prescribed Cipro, 500MG twice a day for 7 days. Non of my symptoms have changed so I had a blood test done for Chlamydia and that came up clear. My symptoms right now are still frequent urination, severe diarrhea, nausea, and I noticed a slight discoleration (Pink) in my groin area that feels a little achy. Is all of this the side effects of the Cipro or do I have another type of STD. I don't have any discomfort or burning when I pee and other than those three symptoms I feel fine. Do I have Gonorrhea and if so wouldn't the Cipro have killed it? Thank You!
Posted Mon, 25 Mar 2013 in Men's Health
Answered by Dr. P. T. Patil 25 minutes later

Thanks for your query.

Based on the facts that you have posted it appears that you have Increased frequency of urination, diarrhoea and itching and pink discolouration of skin in groin.

You have undergone almost all the necessary investigation to rule out any possibility of having
Major problem in your Urinary system which have turned out to be negative.

The increase frequency of urination at this age is commonly due to Chronic Prostatitis, which can be cured by long term treatment with Ciprofloxacin which you are already taking.

The diarrhoea and Nausea can be due to drug induced hyper acidity due to Ciprofloxacin .
Take H2 receptor antagonist like Pantaprozole along with Ciprofloxacin.

The pinkish discolouration of the skin and itching is due to Ring worn infection of the skin in the groin. Apply topical anti fungal gel like Meconazole twice daily after cleaning the area thoroughly with warm water.

Get prescription of these medications from your family Physician.
Hope I have answered your query.

Please feel free to ask, if you have any more questions. I shall be happy to help you.

Thanks with Regards.     
Above answer was peer-reviewed by
Follow-up: Frequent urination, diarrhea, nausea, enlarged prostate and inflamed kidney. Do I have gonorrhea? 1 hour later
I don't have any itching and the pink area near my groin and inner thigh was only present for a day. I have a bit of an ache there though? I only took the Cipro for 7 days. I am no longer on that medication. So are you saying I can rule out an STD, since I didn't test positive for Chlamydia and took the Cipro? Is the tip of my penis just irritated from peeing so much? Please try and answer each specific question if you can. FYI. I had another Doctor make me stop taking the Cipro because I have had a history of tearing ligaments. I've already had surgery on a torn bicep.
One more question, will 7 days of Cipro take care of Gonorrhea?

Answered by Dr. P. T. Patil 46 minutes later
Thanks for follow up.
If you do not have any history of unprotected sex very recently you can rule out STD.
If you want to be sure about it, you can get your blood test for STD done.

Irritation of tip of the penis cannot be due to excessive urination it is likely to be due to infection that has been controlled with use of Ciprofloxacin.

The pink discoloration in groin is usually due to ringworm infection that is the reason I have suggested to apply Miconazole cream.

Tearing of ligaments may be a sport injury, and is never due to use of antibiotic like Ciprofloxacin.

The use of Ciprofloxacin for week is sufficient to cure Gonorrhoea.

Thanks and Regards.
Above answer was peer-reviewed by
Follow-up: Frequent urination, diarrhea, nausea, enlarged prostate and inflamed kidney. Do I have gonorrhea? 11 hours later
Just replied with a very long timeline and list of procedures and findings but I don't think it was sent? In Summary I guess I'm wondering if the Cipro is the reason for still having diarrhea, frequent urination and a very upset stomach. My last dose was taken one week ago.
Answered by Dr. P. T. Patil 1 hour later
Thanks for writing again.
Normally we prescribe combination of anti diarrhoea drug that contain
Ciprofloxacin to control diarrhoea.So your diarrhoea can not be due to Ciprofloxacin.

Frequent urination can be due Prostatitis or over active bladder.Consult your Urologist for evaluation again .He may do endoscopic examination of Bladder (Cystoscopy) to find out the cause of frequent Urination.
Thanks and Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor